Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 75, NWS Melbourne, FL

July 30, 2012Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 30, 2012, 4:57 PM EDT for Osceola County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 4:57 PM EDT (20:57 UTC)
Expired
Jul 30, 2012, 5:19 PM EDT
In force
22 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WUUS52 KMLB 302057
SVRMLB
FLC097-302145-
/O.NEW.KMLB.SV.W.0075.120730T2057Z-120730T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA

* UNTIL 545 PM EDT.

* AT 455 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEST LAKE TOHO...AND MOVING
  NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  SAINT CLOUD...NARCOOSSE...EAST LAKE TOHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2835 8130 2823 8117 2816 8139 2823 8144
TIME...MOT...LOC 2056Z 239DEG 8KT 2823 8135

$$
2 follow-up statements
274 
WWUS52 KMLB 302114
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT MON JUL 30 2012

FLC097-302145-
/O.CON.KMLB.SV.W.0075.000000T0000Z-120730T2145Z/
OSCEOLA-
514 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTH CENTRAL OSCEOLA COUNTY...

AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR EAST LAKE TOHO...
MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
NARCOOSSEE.

LAT...LON 2822 8121 2823 8127 2821 8132 2821 8138
      2824 8143 2835 8130 2823 8117
TIME...MOT...LOC 2114Z 239DEG 8KT 2828 8130

$$



CRISTALDI
040 
WWUS52 KMLB 302119
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
519 PM EDT MON JUL 30 2012

FLC097-302129-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-120730T2145Z/
OSCEOLA-
519 PM EDT MON JUL 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY
IS CANCELLED...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2822 8121 2823 8127 2821 8132 2821 8138
      2824 8143 2835 8130 2823 8117
TIME...MOT...LOC 2119Z 239DEG 8KT 2829 8129

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:39 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 30, 3:39 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT MON JUL 30 2012

.DISCUSSION...

CURRENT...SHOWERS AND STORMS MOVED ACROSS NORTHERN SECTIONS EARLY
AND ARE NOW DIMINISHING THOSE AREAS WITH LARGE OUTFLOW BOUNDARY
PUSHING INTO NORTHERN SECTIONS OF BREVARD AND OSCEOLA COUNTIES.
EAST COAST SEA BREEZE DRIFTING INLAND OVER THE TREASURE COAST BUT
HOLDING CLOSER TO THE COAST IN BREVARD CO AND FLOW STILL HAS A
WESTERLY COMPONENT NORTH OF THE CAPE. CLOUDINESS MORE EXTENSIVE
ACROSS THE NORTH FROM TROUGH AND ASSOCIATED DEBRIS CLOUDINESS.

THROUGH TONIGHT...ADDITIONAL SHOWERS AND STORMS PUSHING ON THE WEST
CENTRAL FLORIDA COAST AT MID AFTERNOON...BUT MESO MODELS DIMINISH
THIS ACTIVITY AS IT REACHES INLAND WITH AIR MASS ALREADY WORKED OVER
FROM EARLIER CONVECTION AND MAIN VORT ENERGY ALOFT SLIDING OFF TO
THE NE. AIR MASS HAS BEEN MORE DRY AND SUPRESSED TO THE SOUTH TODAY
BUT MESO MODELS INDICATE STORMS DEVELOPING AS THE OUTFLOW AND WEST
COAST SEA BREEZE INTERACT WITH EAST COAST SEA BREEZE LATE AFTERNOON
THROUGH AROUND SUNSET. WILL KEEP AN ISOLATED POP IN ALL AREAS FOR
THIS EVENING. OVERNIGHT MINS GENERALLY MID 70S.

TUE INTO THE WEEKEND(FROM PREVIOUS)...UPPER TROUGH ALONG US EASTERN
SEABOARD IS ADVERTISED TO MAINTAIN A PRESENCE THROUGH THE UPCOMING
WORK WEEK AND WITH THIS THE ATLC SFC RIDGE WL REMAIN DISPLACED SOUTH
OF THE FORECAST AREA. WEAK TO MODEST MID (STEERING) LEVEL WINDS
GENERALLY OUT OF THE SOUTHWEST THROUGH MIDWEEK WL KEEP A MENTION OF
SCT DIURNALLY BASED PRECIP IN THE FORECAST RAINFALL COVERAGE IS
SLIGHTLY LOWER THAN NORMAL DUE TO QUESTIONABLE MOISTURE (PWAT). NO
SIGNIFICANT MOISTURE FETCH IS CURRENTLY SHOWN DESPITE A SEASONALLY
FAVORABLE REGIME IN PLACE OVER THE AREA. THE FIRST OF A COUPLE OF
WAVES CURRENTLY EMBEDDED IN THE EASTERLIES MAY INCREASE MOISTURE
AROUND NEXT WEEKEND...THE SECOND FEATURE...AN INVEST AREA AT MID
OCEAN (AL99) SHOWS POTENTIAL TO DEVELOP ACCORDING TO LATEST GLOBAL
SOLUTIONS...MOST OF WHICH CARRY THE FEATURE TO THE CARIB AROUND
DAY 9-10.

&&

.AVIATION...A FEW CIG/VSBY REDUCTIONS IN MAINLY SHOWERS NEAR AND
NORTH OF I-4 INTO THIS EVENING. MODELS INDICATE ADDITIONAL ISOLD
TO SCT SHRA/TSRA FORMATION EAST COAST COUNTIES SOUTHWARD OF KTIX
THROUGH SUNSET.

&&

.MARINE...WINDS GENERALLY SOUTH-SOUTHWEST 5-10KT NEAR SHORE AND
OCCASIONALLY UP TO 15 KT OFFSHORE...ESP AT NIGHT. SEAS 2-3 FT OR
LESS NEAR SHORE AND UP TO 4 FT WELL OFFSHORE. MAIN CONCERN TO
BOATERS WILL CONTINUE TO BE OFFSHORE MOVING STORMS EACH DAY LATE
AFTERNOON AND EVENING...WITH HIGHEST COVERAGE NORTH OF THE CAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  90  76  91 /  20  30  20  30
MCO  75  94  75  94 /  20  30  20  30
MLB  76  89  76  91 /  20  20  20  20
VRB  76  89  75  90 /  20  20  20  20
LEE  75  93  75  94 /  20  40  20  40
SFB  76  94  75  95 /  20  30  20  30
ORL  75  94  75  94 /  20  30  20  30
FPR  76  89  75  90 /  20  20  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
IMPACT WX...MOSES
Hazardous weather outlook, Jul 30, 10:52 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1052 AM EDT MON JUL 30 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-310300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1052 AM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK FRONTAL BOUNDARY HAS DIPPED INTO NORTH FLORIDA THIS
MORNING...AND THE UNSTABLE ENVIRONMENT HAS LEAD TO EARLY
DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ALONG AND NORTH OF
THE INTERSTATE 4 CORRIDOR...WITH COVERAGE EXPECTED TO INCREASE
THROUGH THE EARLY AFTERNOON AS ACTIVITY ALONG THE WEST COAST SEA
BREEZE MOVES EASTWARDS. IN ADDITION...THE EAST COAST SEA BREEZE WILL
DEVELOP AND PUSH INLAND SOUTH OF CAPE CANAVERAL BY THE EARLY
AFTERNOON WITH ISOLATED SHOWERS AND THUNDERSTORMS ESPECIALLY WITH
HIGHER COVERAGE EXPECTED WHERE THE SEA BREEZE INTERACTS WITH THE
LAKE OKEECHOBEE BREEZE.

THE HIGHEST COVERAGE WILL OCCUR WITH THE COLLISION OF THE EAST
AND WEST COAST SEA BREEZE BOUNDARIES OVER THE
INTERIOR IN THE VICINITY OF THE FRONTAL BOUNDARY ALONG THE
INTERSTATE 4 CORRIDOR. STORM MOTION WILL BE TOWARD THE
NORTHEAST AT 10 TO 15 MPH. A FEW STRONGER STORMS MAY CONTAIN GUSTY
DOWN BURST WINDS UP TO 50 MPH... DANGEROUS LIGHTNING STRIKES AND
LOCALLY HEAVY RAIN UP TO 2 INCHES.

.MARINE THUNDERSTORM GUST IMPACT...
LIGHTNING STORMS MAY PRODUCE STRONG DOWN BURST WINDS OF 35 TO 45
KNOTS OVER INLAND LAKES AND NEARSHORE ATLANTIC NORTH OF CAPE
CANAVERAL THROUGH THE AFTERNOON AND EVENING HOURS. STORM MOTION
WILL BE TOWARD THE NORTHEAST AT 10 TO 15 MPH.

.RIP CURRENT IMPACT...
A LONG PERIOD EAST SWELL WILL GENERATE A MODERATE RIP CURRENT
RISK AT THE EAST CENTRAL FLORIDA BEACHES TODAY. CHECK WITH
LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON
THIS WEEK. THE PRIMARY THREATS WILL BE GUSTY DOWN BURST WINDS AND
DANGEROUS LIGHTNING STRIKES.

AN ELEVATED THREAT OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES
WILL CONTINUE AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/MOSES

In the hours before

Special weather statement, Jul 30, 4:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT MON JUL 30 2012

FLZ053-302115-
OSCEOLA-
442 PM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER NORTHERN OSCEOLA COUNTY...

* UNTIL 515 PM EDT.

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WEST LAKE TOHO...
MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SAINT CLOUD AND NARCOOSSEE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2821 8151 2835 8134 2834 8105 2820 8105
      2803 8133 2807 8136 2808 8135 2808 8138
TIME...MOT...LOC 2041Z 228DEG 13KT 2821 8137

CRISTALDI
Special weather statement, Jul 30, 4:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
447 PM EDT MON JUL 30 2012

FLZ045-046-147-302130-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
447 PM EDT MON JUL 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER NORTHWEST BREVARD COUNTY...SOUTHEASTERN
ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...

* UNTIL 530 PM EDT.

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS CENTERED
8 MILES SOUTHWEST OF BITHLO AND 6 MILES SOUTH OF CHRISTMAS...MOVING
NORTHEAST AT 10 MPH. THESE STORMS WILL COLLIDE WITH THE EAST COAST
SEA BREEZE AND MAY PRODUCE ANOTHER CLUSTER OF STRONG STORMS FARTHER
EAST

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BITHLO...CHRISTMAS...CANAVERAL GROVES...TITUSVILLE...AND
PORT SAINT JOHN.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2866 8108 2866 8101 2861 8099 2861 8097
      2866 8096 2866 8075 2860 8075 2861 8080
      2854 8078 2853 8074 2851 8077 2841 8074
      2834 8074 2834 8095 2839 8113 2849 8129
TIME...MOT...LOC 2045Z 226DEG 11KT 2848 8118 2845 8102

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:46 PM EDTSpecial Weather StatementMLBSeminole44 min
Jul 30, 4:42 PM EDTSpecial Weather StatementMLBOsceola33 min
Jul 30, 4:47 PM EDTSpecial Weather StatementMLBSeminole43 min
Jul 30, 5:26 PM EDTSpecial Marine WarningMLB94 min
Jul 30, 5:26 PM EDTSpecial Weather StatementMLBBrevard49 min
Jul 30, 6:11 PM EDTAreal Flood AdvisoryMLBBrevard79 min
Jul 30, 7:52 PM EDTSpecial Weather StatementMLBMartin38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.